\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Bifurcations of an SIRS epidemic model with nonlinear incidence rate

Abstract Related Papers Cited by
  • The main purpose of this paper is to explore the dynamics of an epidemic model with a general nonlinear incidence $\beta SI^p/(1+\alpha I^q)$. The existence and stability of multiple endemic equilibria of the epidemic model are analyzed. Local bifurcation theory is applied to explore the rich dynamical behavior of the model. Normal forms of the model are derived for different types of bifurcations, including Hopf and Bogdanov-Takens bifurcations. Concretely speaking, the first Lyapunov coefficient is computed to determine various types of Hopf bifurcations. Next, with the help of the Bogdanov-Takens normal form, a family of homoclinic orbits is arising when a Hopf and a saddle-node bifurcation merge. Finally, some numerical results and simulations are presented to illustrate these theoretical results.
    Mathematics Subject Classification: Primary: 92D30; Secondary: 34K18, 34K20.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    M. E. Alexander and S. M. Moghadas, Periodicity in an epidemic model with a generalized non-linear incidence, Math. Biosci., 189 (2004), 75-96.doi: doi:10.1016/j.mbs.2004.01.003.

    [2]

    M. E. Alexander and S. M. Moghadas, Bifurcation analysis of an SIRS epidemic model with generalized incidence, SIAM J. Appl. Math., 65 (2005), 1794-1816.

    [3]

    V. Capasso and G. Serio, A generalization of the Kermack-McKendrick deterministic epidemic model, Math. Biosci., 42 (1978), 43-61.doi: doi:10.1016/0025-5564(78)90006-8.

    [4]

    W. R. Derrick and P. van den Driessche, Homoclinic orbits in a disease transmission model with nonlinear incidence and nonconstant population, Discrete Contin. Dyn. Syst. Ser. B, 2 (2003), 299-309.doi: doi:10.3934/dcdsb.2003.3.299.

    [5]

    Z. Feng and H. R. Thieme, Recurrent outbreaks of childhood disease revisited: The impact of isolation, Math. Biosci., 128 (1995), 93-130.doi: doi:10.1016/0025-5564(94)00069-C.

    [6]

    P. Glendinning, "Stability, Instability and Chaos," Cambridge University Press, Cambridge, 1994.

    [7]

    B. D. Hassard, N. D. Kazarinoff and Y. H. Wan, "Theory and Applications of Hopf Bifurcation," Lecture Notes Series, vol. 41, Cambridge University Press, Cambridge, 1981.

    [8]

    H. W. Hethcote, The mathematics of infectious disease, SIAM Rev., 42 (2000), 599-653.doi: doi:10.1137/S0036144500371907.

    [9]

    H. W. Hethcote and S. A. Levin, Periodicity in epidemiological models, in "Applied Mathematical Ecology" (Trieste, 1986), Biomathematics 18, Springer-Verlag, Berlin, 1989, pp. 193-211.

    [10]

    H. W. Hethcote and P. van den Driessche, Some epidemiological models with nonlinear incidence, J. Math. Biol., 29 (1991), 271-287.doi: doi:10.1007/BF00160539.

    [11]

    Y. A. Kuznetsov, "Elements of Applied Bifurcation Theory," 3rd edition, Appl. Math. Sci. 112, Springer-Verlag, New York, 2004.

    [12]

    G. Li and W. Wang, Bifurcation analysis of an epidemic model with nonlinear incidence, Appl. Math. Comput., 214 (2009), 411-423.doi: doi:10.1016/j.amc.2009.04.012.

    [13]

    W. M. Liu, H. W. Hetchote and S. A. Levin, Dynamical behavior of epidemiological models with nonlinear incidence rates, J. Math. Biol., 25 (1987), 359-380.doi: doi:10.1007/BF00277162.

    [14]

    W. M. Liu, S. A. Levin and Y. Iwasa, Influence of nonlinear incidence rates upon the behavior of SIRS epidemiological models, J. Math. Biol., 23 (1986), 187-204.doi: doi:10.1007/BF00276956.

    [15]

    M. Lizana and J. Rivero, Multiparametric bifurcations for a model in epidemiology, J. Math. Biol., 35 (1996), 21-36.doi: doi:10.1007/s002850050040.

    [16]

    S. M. Moghadas, Analysis of an epidemic model with bistable equilibria using the Poincaré index, Appl. Math. Comput., 149 (2004), 689-702.doi: doi:10.1016/S0096-3003(03)00171-1.

    [17]

    S. M. Moghadas and M. E. Alexander, Bifurcations of an epidemic model with non-linear incidence and infection-dependent removal rate, Math. Med. Biol., 23 (2006), 231-254.doi: doi:10.1093/imammb/dql011.

    [18]

    S. Ruan and W. Wang, Dynamical behavior of an epidemic model with a nonlinear incidence rate, J. Differential Equations, 188 (2003), 135-163.doi: doi:10.1016/S0022-0396(02)00089-X.

    [19]

    Y. Tang, D. Huang, S. Ruan and W. Zhang, Coexistence of limit cycles and homoclinic loops in a SIRS model with a nonlinear incidence rate, SIAM J. Appl. Math., 69 (2008), 621-639.doi: doi:10.1137/070700966.

    [20]

    W. Wang, Epidemic models with nonlinear infection forces, Math. Biosci. Eng., 3 (2006), 267-279.

    [21]

    S. Wiggins, "Introduction to Applied Nonlinear Dynamical Systems and Chaos," 2nd edition, Springer-Verlag, New York, 2004.

    [22]

    D. Xiao and S. Ruan, Global analysis of an epidemic model with nonmonotone incidence rate, Math. Biosci., 208 (2007), 419-429.doi: doi:10.1016/j.mbs.2006.09.025.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(225) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return